MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY BCS PAT RESRF RD 29 MM STD; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY BCS PAT RESRF RD 29 MM STD; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number OR74024829
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/11/2013
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a complete synovectomy was performed due to an hematogenously spread acute deep sepsis and all total knee implants were replaced with implantation of antibiotic impregnated spacer.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and without the supporting lab/pathology results, imaging, and/or the analysis of the explanted components, the root cause of the reported cellulitis and hematogenously spread of the acute deep sepsis cannot be confirmed however, based on the reports of multiple surgeries and interventions the reported ongoing infection was the cause for revision and infections as described are not usually a result of product failures or sterility issues of the device.There is no evidence to support our device contributed to the reported infection.The major contributing factor to the reported knee popping is due to a fall the patient sustained and is not due to a mal-performance of the prosthetic components.Without the return of the device for evaluation the root cause of the reported failed total knee arthroplasty cannot be concluded.However based on the medical records the patient has sustained multiple falls which cannot be ruled out as contributing factors.The patient impact beyond the revision itself cannot be concluded.No further medical assessment is possible at this time based on the information provided.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
JRNY BCS PAT RESRF RD 29 MM STD
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8348739
Report Number1020279-2019-00662
Device Sequence Number1923288
Product Code JWH
UDI-Device Identifier03596010554529
UDI-Public03596010554529
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2013
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/10/2020
Device Model NumberOR74024829
Device Catalogue NumberOR74024829
Device Lot Number10GM06523
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR